Heavy Snow, Osage
- When
- December 7, 12:00 PM CST to December 8, 2:00 AM CST
- Where
- Osage forecast zone
- Reported by
- GENERAL PUBLIC
Snow started to fall across parts of northeast Oklahoma to the northwest of Interstate 44 during the early afternoon hours of the 7th with the approach of a strong upper level disturbance from the central Rocky Mountains. The snow continued into the overnight hours with the area of snow spreading south and east across much of eastern Oklahoma.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Snow started to fall across parts of northeast Oklahoma to the northwest of Interstate 44 during the early afternoon hours of the 7th with the approach of a strong upper level disturbance from the central Rocky Mountains. The snow continued into the overnight hours with the area of snow spreading south and east across much of eastern Oklahoma. By the end of the event, one to three inches of snow had accumulated across much of eastern Oklahoma with four to five inches of snow falling in Hominy in Osage County and Copan in Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 7, 11:08 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CST WED DEC 7 2005
.UPDATE...
DOUBLE TROUBLE THIS FORECAST. NORTHERN SNOW AREA
LESS THAN PREVIOUSLY ANTICIPATED. SOUTHERN AREA
MOVING NORTH FROM TEXAS GREATER THAN ANTICIPATED.
ISENTROPIC 290 SURFACE SHOWS GOOD LIFT OVERNIGHT
AND ENOUGH MOISTURE FOR SEVERAL INCHES SNOW FAR
SOUTHEAST FRINGE OF CWA. IT WILL BE WARM ENOUGH
THIS AFTERNOON SOUTHEAST.. THAT PRECIP MAY START
AS RAIN...BUT SINCE DEWPOINTS/WET BULB TEMP WELL
WELL BELOW 32..EXPECT RAIN TO QUICKLY TRANSITION
(30-60 MINUTES) TO SNOW. HIGH LOCATIONS LE FLORE
SEBASTIAN FRANKLIN COUNTIES COULD SEE 4 INCHES.
ADVISORIES ALREADY EXPANDED TO COVER THE ENTIRE
CWA. VERY MIDDLE FORCAST AREA MAY NOT RECEIVE
ADVISORY CRITERIA SNOW...HOWEVER FIRST SNOW AND
UNCERTAINTY IF SOUTHERN BAND WILL EXPAND NORTH
OR NORTHERN BAND EXPAND SOUTH WARRENTS ADVISORY
UNTIL WE CAN PIN IT DOWN. GW
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 3HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1106 AM CST WED DEC 7 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1100 AM CST WED DEC 7 2005 ...ACCUMULATING SNOWS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...FAR NORTHERN OKLAHOMA...FAR SOUTHEAST OKLAHOMA...AND WEST CENTRAL ARKANSAS. WIND CHILL. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS MUCH OF EASTERN OKLAHOMA BY MID AFTERNOON...AND SPREAD INTO NORTHWEST AND WEST CENTRAL ARKANSAS BY EARLY EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA...WITH THE HIGHER AMOUNTS EXPECTED NORTH OF INTERSTATE 44 AND ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. HIGHER TERRAIN LOCATIONS ACROSS SOUTHEAST OKLAHOMA MAY RECEIVE THE GREATEST SNOWFALL AMOUNTS. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH 6 AM THURSDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...DANGEROUS WIND CHILL POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SNOW WILL BE ENDING ACROSS THE REGION ON THURSDAY. COLD TEMPERATURES WILL CONTINUE...AND ALONG WITH GUSTY NORTHERLY WINDS WILL PRODUCE WIND CHILL TEMPERATURES OF MINUS 5 TO MINUS 10 DEGREES...BOTH THURSDAY AND FRIDAY MORNINGS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483241, 5483242.